MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that trailing haptic was missing upon implantation.Lens was removed and replaced in same surgical procedure.Reportedly leading haptic was broken.The surgeon stated that haptic optic is significantly different.Lens was cut using vanessa scissors.There was 8-10 minutes of delay in the procedure.No further information provided.
 
Additional Manufacturer Narrative
Correction: it as learnt that at the time of initial mdr investigation results were available however, inadvertently not included.Additional information: device available for evaluation; returned to manufacturer on: 7/25/2019.Device evaluation: the product was returned to the manufacturing site for evaluation.The preloaded system and lens were returned.Visual inspection using magnification was performed.The rod tip was observed in a fully advanced position.Residues of viscoelastic were observed into the device.No manufacturing defects were detected in the preloaded system.The lens returned cut.The lens was observed with both lens haptics detached, confirming the reported issue.The detached haptic were not returned.The reported issue was verified.Based on the evidence observed, the returned sample has not been affected by the manufacturing process.No product deficiency was identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints related to this production order was conducted in the complaint system.The search revealed no additional investigation requests (ir) received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8860050
Report Number2648035-2019-00845
Device Sequence Number513824
Product Code HQL
UDI-Device Identifier05050474558151
UDI-Public(01)05050474558151(17)211118
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/06/2019
10/25/2020
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date08/06/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Date Report Sent to FDA01/01/2005